Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
476 Posts
Discussion Starter · #1 ·
Hiya - I had my first contraceptice injection a month ago. Had spotting on and off since I had it, and now on my period, which I've been on for 7 days with no sign of it easing! Has anyone else had problems with this? I know they did say it can mess the periods up, but wondered if this settles down after a while?
 

·
Registered
Joined
·
94 Posts
Yeah, they are neat! My friend swears by it. It can cause some seriously long (and heavy) periods though -- like ten days long! She didn't much care for it the first month or so, but she's been consistent and I guess her body finally got used to the horomone change it causes. So, it should settle down but if it doesn't, no harm in asking your doc.-- Dee
 

·
Registered
Joined
·
6,019 Posts
With Depoprevara there can be some serious weight gains that are very difficult to get off. There are a number of web sites given over to people who have had troubling side effects. It's worth looking into before proceeding.
 

·
Registered
Joined
·
476 Posts
Discussion Starter · #5 ·
HIya all - Overit now - Ive already had the first injection a month ago - No weight gain thank god - But I'm on Prozac and have actually LOST weight! Bonus!IBS Queen - In theory it's brill - One injection every 12 weeks and no worries inbetween! It's ace. Just hope it settles down soon with the periods, so thanks aAcheiving Craziness - Helps to put my mind at ease that it does settle down after a while! Phew!
 

·
Registered
Joined
·
7 Posts
I was on the injection, came off 6 months ago because of weight gain. Was on it years ago for a year no probs. Periods back in 3months. This time coming off (6 months on, so two doses) it's taken 7 months to get back to having periods. And i've just started again 2 weeks after the second one which was 2 weeks after the first one! It's not pretty, i never thought 4 weeks was long between but i do now!!There are quite a few side-affects with the injection that i've read about online. you should have a look. A common one was weight gain, another hair loss. I didn't get hair loss, but did gain about 5kg. Lost it in the 6 months been off tho, so all good. But as always with drugs they will affect you differently to me and to the next person, so you can read all you like to prepare for a side-affect but it might not happen.Apart from the bad stuff i enjoyed it as a contraception, sooo easy. it was great.
 

·
Registered
Joined
·
423 Posts
Hi there people!! I was on the depo-provera injection for a while. I had to stop--no question to it. My periods would basically not stop and then they would and bam!! I'd be bleeding again!! I went to my doc and he said they were seeing a lot of this taking place in women. The reason, it makes your estrogen levels drop and your progesterone sky rocket.He did an exam and actually saw where I was bleeding from(I had a small hole in my uterus).So, I was 20 years old and put on estrogen--all it did was make my boobs bigger!! Then I went off it and started on ovcon-35. Love it!! I was sick for about 1 month during the transition, but I honestly feel so much better not being on the injection, no matter how handy dandy it is or was!!
 

·
Registered
Joined
·
476 Posts
Discussion Starter · #8 ·
Thanks all! Well I'm still bleeding
Grrr. Will it ever stop!Only disadvantage of this is I can't do nothing about it for another two months, stuck with it till then. If it doesn't settle down by then think I'm going to have to try something else - Can't cope with periods like this! They're bad enough as it is!
 

·
Registered
Joined
·
482 Posts
ey fed up i had spotting for the first twices on depro, wieght gain whuich im still struggling to lose 3months on! and it gave me acne... i never had spots before but my back was convered on my 3rd time they just appeared still get break outs on my periods but its calming down... avoid it... go on the pill... im back on that and having n spotting of skin or blood!!! depro was great for not rememebring the pill but was a bit embarrassin spotting all the time and wearing towes because wasnt heavy enough or regular for tampons... not a great thing for your fella to find, strangely a hormone dose that high changed my IBS to C instead of D too though its back to D now im off the shot
 

·
Registered
Joined
·
476 Posts
Discussion Starter · #10 ·
Well it;s now the 5th of Aug and I'm still bleeding, but like you say, it's not enough heavy enough for tampons! Stupid thing, Don't think i'm going to have it again. Can't cope with this!
 

·
Registered
Joined
·
476 Posts
Discussion Starter · #11 ·
And you know something, you saying about changing from D to C, since I've been on the injection I've been a lot better with my D! I thought it was that I was on Prozac but now you've said that, it's got me thinking if it's the injection, as I started both around the same time!
 
1 - 11 of 11 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top